MAUDE Adverse Event Report: MEDTRONIC NEUROMODULATION ASCENDA

MEDTRONIC NEUROMODULATION ASCENDA
Model Number 8780
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Pain (1994); Therapeutic Response, Decreased (2271)
Date of Event 07/01/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This medical device report is being resubmitted to the emdr system due to a connection error within the emdr system.The event was previously reported to the emdr portal and an acknowledgement 3 received, but the connection error prevented the emdr system from documenting the report.The report number in this report is the same number as the impacted report that has the connection issue.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider (hcp) via product surveillance registry (psr) regarding a patient receiving intrathecal morphine (concentration 5mg/ml; dose 0.2403mg/day; lot unknown) via an implantable infusion pump.Indication for use was non-malignant pain.The patient experienced decreased pain relief due to ¿sluggish catheter¿ and catheter occlusion.The patient indicated that he had been getting significant pain relief until recently and now the pump was not working as well as it had been.The most recent pump refill prior to the event was on (b)(6) 2014.The decreased pain relief was diagnosed on (b)(6) 2014 at which time the dose was increased 20% to 0.2886mg/day.Per the hcp, a catheter flush on (b)(6) 2014 cleared a partial occlusion.On (b)(6) 2014 a catheter access port (cap) contrast study was performed which revealed the catheter was sluggish but patent.Per the hcp, this was equivalent to the patient occlusion.The catheter was flushed during pump check on (b)(6) 2014.The pump dose was increased on (b)(6) 2014, and (b)(6) 2015.Dose information for these increases was not provided.The event was considered possibly related to the device or therapy, specifically the entire catheter, and not related to the implant procedure.Event outcome was resolved without sequelae as of (b)(6) 2014.A supplemental report will be submitted if additional information is received.

Brand Name
ASCENDA
Manufacturer (Section D)
MEDTRONIC NEUROMODULATION
800 53rd ave ne
minneapolis MN 55421 1200
MDR Report Key8722233
Report Number3007566237-2016-00801
Device Sequence Number1807925
Product Code LKK
UDI-Device Identifier00613994555595
UDI-Public00613994555595
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2016
Device Model Number8780
Device Catalogue Number8780
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2016
Initial Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR